zbMATH — the first resource for mathematics

Three positive solutions to a discrete focal boundary value problem. (English) Zbl 1001.39021
On the basis of two known fixed point theorems in real Banach space with a cone, the authors prove three theorems concerning the existence of at least three positive solutions to the focal boundary value problem \[ \Delta^3 x(t-k) +f\bigl(x(t) \bigr)=0, \quad \text{for all } t\in[a+k, b+k],\;k\in \{1,2\}, \] \[ \Delta x(a)= \Delta x(t_2) =\Delta^2 x(b+1) =0, \] where \(f:\mathbb{R} \to\mathbb{R}\) is continuous and \(f(x)\geq 0\) if \(x\geq 0\).

39A11 Stability of difference equations (MSC2000)
47H10 Fixed-point theorems
Full Text: DOI
[1] Agarwal, R.P.; Wong, P.J.Y., Double positive solutions of (n, p) boundary value problems for higher-order difference equations, Comput. math. appl., 32, 1-21, (1996) · Zbl 0873.39008
[2] Ahlbrandt, C.D.; Peterson, A.C., Discrete Hamiltonian systems: difference equations, () · Zbl 1304.39002
[3] Amann, H., On the number of solutions of nonlinear equations in ordered Banach spaces, J. funct. anal., 11, 346-384, (1972) · Zbl 0244.47046
[4] Amann, H., Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces, SIAM rev., 18, 620-709, (1976) · Zbl 0345.47044
[5] Anderson, D., Green’s function for an n-point discrete right focal boundary value problem, Panamer. math. J., 8, (1998) · Zbl 0958.39006
[6] Avery, R., Multiple positive solutions of an nth order focal boundary value problem, Panamer. math. J., 8, (1998) · Zbl 0960.34503
[7] R. Avery, Three positive solutions of a discrete second order conjugate problem, PanAmer. Math. J., submitted. · Zbl 0958.39024
[8] Deimling, K., Nonlinear functional analysis, (1985), Springer New York · Zbl 0559.47040
[9] P. Eloe, E. Kaufmann, J. Henderson, Multiple positive solutions for difference equations, J. Difference Equations Appl. · Zbl 1005.39502
[10] Guo, D.; Lakshmikantham, V., Nonlinear problems in abstract cones, (1988), Academic Press San Diego · Zbl 0661.47045
[11] Henderson, J., Positive solutions for nonlinear difference equations, Nonlinear studies, 4, 29-36, (1997) · Zbl 0883.39002
[12] Kelley, W.G.; Peterson, A.C., Difference equations: an introduction with applications, (1991), Academic Press San Diego · Zbl 0733.39001
[13] Leggett, R.W.; Williams, L.R., Multiple positive fixed points of nonlinear operators on ordered Banach spaces, Indiana university math. J., 28, 673-688, (1979) · Zbl 0421.47033
[14] Merdivenci, F., Two positive solutions of a boundary value problem for difference equations, J. difference equations appl., 1, 263-270, (1995) · Zbl 0854.39001
[15] Merdivenci, F., Green’s matrices and positive solutions of a discrete boundary value problem, Panamer. math. J., 5, 25-42, (1995) · Zbl 0839.39002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.